Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 65, NWS Grand Rapids, MI

September 4, 2013

NWS Grand Rapids, MI issued this small craft advisory at Sep 4, 2013, 3:27 AM EDT. It took effect at Sep 4, 2013, 4:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2013, 3:27 AM EDT (07:27 UTC)
In effect from
Sep 4, 2013, 4:00 PM EDT
Expired
Sep 4, 2013, 9:09 PM EDT
In force
5 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 11:44 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 3, 11:44 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1144 PM EDT TUE SEP 3 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 315 PM EDT TUE SEP 3 2013

DRY WEATHER WILL PREVAIL THE REST OF THE WORK WEEK WITH GENERALLY
SEASONAL TEMPERATURES. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
BEGIN THIS WEEKEND AND CONTINUE INTO EARLY NEXT WORK WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 315 PM EDT TUE SEP 3 2013

NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST. A FEW SPRINKLES
ARE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES SOUTH THROUGH THE AREA.
HOWEVER...COVERAGE SHOULD BE SPOTTY AND NO MEASURABLE PRECIPITATION
IS CURRENTLY EXPECTED. THURSDAY SHOULD BE SIGNIFICANTLY COOLER THAN
WEDNESDAY IN THE WAKE OF THE COLD FRONT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 315 PM EDT TUE SEP 3 2013

MAIN FORECAST ISSUE IN THE EXTENDED IS TIMING SHOWERS AND
THUNDERSTORMS INTO LOWER MICHIGAN OVER THE WEEKEND. CURRENTLY
EXPECTING A SLIGHT CHANCE BEGINNING SATURDAY AND CONTINUING THROUGH
THE WEEKEND.

RUN TO RUN MODEL CONSISTENCY CONTINUES TO BE LACKING WITH BOTH THE
ECMWF AND GFS. THE EURO IS A BIT SLOWER AND WEAKER WITH SWINGING THE
SHORTWAVE AND ASSOCIATED PV MAX DOWN FROM CANADA...THUS THE
CONTINUED POPS.  AGREE WITH PREVIOUS FORECAST THE POTENTIAL FOR
FRIDAY NIGHT IS LOW.

HIGH PRESSURE DRIFTS DOWN FROM ONTARIO OFF TO THE NORTHEAST...
SETTING UP A SOUTHERLY FLOW WARM AIR ADVECTION PATTERN
FOR MONDAY. SLIGHTLY MORE FORECAST CONFIDENCE FOR THIS PRECIPITATION
POTENTIAL AHEAD OF ANOTHER COLD FRONT MID NEXT WEEK.

WARMER THAN NORMAL TEMPS STILL LOOK GOOD OVER THE WEEKEND WITH AN
EVEN STRONGER SURGE OF WARM AIR EARLY NEXT WEEK POSSIBLE...ASSUMING
THE WARM FRONT MAKES IT NORTH OF US. STILL A FAIR AMOUNT OF
UNCERTAINTY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1140 PM EDT TUE SEP 3 2013

HIGH PRESSURE WILL CONTROL THE WEATHER INTO WEDNESDAY PROVIDING
VFR CONDITIONS AND WINDS UNDER 15 KNOTS. LATER IN THE DAY A COLD
FRONT WILL DROP DOWN FROM THE NORTH REACHING KMKG AROUND 21Z.
THERE IS AN INCREASE HUMIDITY FORECASTED BEHIND THIS FRONT IN THE
MVFR LEVEL. FOR NOW WILL ADD SCATTERED CLOUDS UNDER 3000 FT FOR
KGRR AND KMKG AFTER THE FRONT GOES THROUGH.

&&

.MARINE...
ISSUED AT 315 PM EDT TUE SEP 3 2013

NO HEADLINES ARE PLANNED AT THIS TIME. WINDS AND WAVES WILL INCREASE
DURING THE DAY WEDNESDAY WITH THE PASSAGE OF A COLD FRONT...BUT
LATEST LOCAL RUN OF THE GLERL SUGGESTS WAVES SHOULD STAY AT OR BELOW
3 FEET DURING THE DAY. HOWEVER...A BRIEF WINDOW OF SMALL CRAFT
ADVISORY WAVES AT OR ABOVE 4 FEET IS POSSIBLE WEDNESDAY EVENING
MAINLY NORTH OF WHITEHALL. THIS WILL BE SOMETHING TO WATCH FOR
FUTURE FORECASTS.

&&

.HYDROLOGY...
ISSUED AT 315 PM EDT TUE SEP 3 2013

NO PRECIPITATION IS EXPECTED THE REST OF THIS WORK WEEK. THEREFORE
THERE ARE NO CONCERNS IN THE SHORT TERM.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...EBW
AVIATION...MJS
HYDROLOGY...TJT
MARINE...TJT
Hazardous weather outlook, Sep 3, 5:23 AM EDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 AM EDT TUE SEP 3 2013

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
040930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
523 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:26 AM EDTBeach Hazards StatementGRRMason, Oceana29 hr

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.